Pediatrics Question #6

Question

Which action will the nurse implement first for an adolescent who reports palpitations? See the
vital signs below.Vital Signs:
Blood pressure: 110/70 mm Hg
Heart rate: 230/min
Respirations: 26/min
SpO2: 97% on room air

Answers

  1. Administering adenosine 6 mg IV rapid push.
    • Rationale:
  2. Administering labetalol 20 mg IVP over 2 minutes.
    • Rationale:
  3. Ask the patient to hold their breath and bear down.
    • Rationale:
  4. Preparing to provide immediate defibrillation.
    • Rationale:

Overview

Explanation

The correct answer is C. The valsalva maneuver can be used to restore a normal heartbeat. Adenosine can slow or stop a rapid heart if the complication is an electrical problem.Labetalol is a beta blocker and is used for hypertension. A pacemaker or defibrillator may be implanted in extreme cases.

Learning Outcomes

Test Taking Tip

Video Rationale